Posted by: Desirè  | 2009-05-05


Dear Doc.

Ive been feeling ' funny'  for a very long time, tired, nauseous, sometimes dont feel like anything, too tired to even lift my arms, and my emotions are in such a state, i just feel nothing for no one, gets extremely irrated by almost everything. really feels as if my heart is dead, also towards my husband. Is this normal? i went to see my GP, and he says it could be depression making me feel this way, he has given me Nuzak, ive been using it for about 3 weeks, and has increased my dosage since last week to 2 Nuzaks a day. Will this help? and how long will it take, cause i do not feel any better. is it depression? Should i go to a psyciatrist to get diagnosed? please help, i have no idea what going on with me! I am seeing someone to help me work on my marriage because it feels as if i dont love my husband anymore(and he doesnt deserve that) and she says she is convinced i have depression.please help! thank you

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Hello Desire,
Hmmm Hard to tell from a distance. Depression can indeed cause such symptoms, and presumably your GP ruled out other physical causes before diagnosing Depression, which sounds like a likely diagnosis. If this is depression, then Nuzak is a drug many people find effective, and takes a couple of weeks to show it's full benefits. These are generally 20 mg tablets, so the 2 a day is a usual full dose. But while antidepressants ca be very effective, only around 70 % of us respond fully to any particular one. So maybe a different medication would help you more. Seeing a psychiatrist is a good idea if the first round of treatment doesn't seem to be fully effective, allowing you a re-asessment of the diagnosis and treatment, as there are numerous effective alternatives.
Irritability is a typical feature of many depressions, as is the loss of loving feelings, loss of pleasure in whatever usually pleases you, and loss of sexual interest. In addition to medication, there's a particular effective method of counselling called CBT ( COgnitive-Behaviour Therapy ) which works well with medication

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Our users say:
Posted by: Concerned | 2009-08-12

My wfe of 9 years has been diagnosed with panic attacks.She was prescribed Nuzak 20mg for the passed 2 years and has been seeing a shrink. I know that there are side-effects after discontinuing treatment such as irritability and, irrational behaviour and mood swings as well as lethargy. I advised her shrink a month after she was weaned off it that she was starting to change in the sense that she also became apprehensive towards everyone and had to calm her down all the time. Almost a month after taking her off the pills she saw the shrink for the first time.After that she came to me and told me that she realised through counselling that she had to be free and that we could no longer be married. We have 3 kids and alot of debt. She totally hates me even though she wants the divorce and I am totally lost for words. I spoke to the shrink and asked him to consider putting her back on the lowest dosage at least but he feels that the dosage is low enough and that it cannot make such a huge difference to her personality.

She has now changed so much that the kids are scared of her and they are in counselling and I have been thrown out of my home by her as well and have been away from home for almost a month waiting to be served......

What can I do about this? A month before she came off it she was the happiest person on this Earth and now I am shocked cos she has changed 100%...Please help ASAP

Reply to Concerned
Posted by: Liza | 2009-05-05

Definitely sounds like depression. Irritation might be mania though. Best to see a psychiatrist rather than a GP. It doesn' t sound like the medication that you are using is working. A shrink will be able to help you find a medication that will work.

Good Luck

Reply to Liza

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.